West Virginia, 2008

Tornado and Damaging Winds in West Virginia, March 19, 2008

March 19, 2008 · NWS RLX · 7 events in 2 counties and zones

A low pressure system lifted northeast through West Virginia. A line of thunderstorms developed along the trailing cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$196,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A low pressure system lifted northeast through West Virginia. A line of thunderstorms developed along the trailing cold front. The sharp temperature gradient, along this late winter front, produced a strong low level wind above the surface. A bow echo developed as the line of showers and thunderstorms moved through Charleston. A localized gust to 84 mph was recorded at Yeager Airport. This was the strongest gust on record for the airport. It knocked down and snapped a few trees on an adjacent hill in Coonskin Park. However, no damage was reported on the airport or around the city. At nearby Capital High School, there was no evidence of strong winds.

The bow echo then raced northeast along the Elk River Valley. An EF0 tornado spun up on a hillside in Youngs Bottom. Straight line winds of 70 to 100 mph were estimated into the Clendenin area. A garage along Sandy Creek in Clendenin saw its roof blown off and its back wall knocked down. No damage was reported from Clay County, but some minor damage did occurred in Braxton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 19, 4:55 PM EST, 36 minutes earlier.

Area forecast discussion, Mar 19, 4:55 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT WED MAR 19 2008

.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE AREA THIS EVENING. HIGH PRESSURE
SLOWLY WORKS IN FROM THE WEST TONIGHT.  LOW PRESSURE SYSTEMS PASS TO
OUR NORTH FRIDAY NIGHT...AND TO OUR SOUTH SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SENT A QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR
SOUTHERN WEST VIRGINIA...AND SOUTHWEST VIRGINIA UNTIL 10 PM.

SURFACE FRONT IS NOW SLOWLY EDGING ACROSS SOUTHEASTERN KY...JUST
WEST OF THE OHIO RIVER. THE 18Z SURFACE DAT SHOWS THAT THE MAIN
SURFACE LOW IS NOW MOVING ACROSS EASTERN KY AND ONCE IT MOVES
NORTH OF THE AREA...SHOULD SEE THE FRONT BEGIN TO GAIN SPEED AND
PULL ACROSS THE AREA. BEFORE THE FRONT ARRIVES...SHOULD SEE MORE
SCATTERED SHOWERS...BUT WITH THE DEEPER MOISTURE AXIS NOW MOVING
ACROSS THE APPALACHIANS...THE CHANCES FOR A SOLID RAIN SHIELD WILL
DECREASE. BUT HAVE HELD ON TO THE CAT POPS MUCH LONGER TONIGHT AS
THE UPPER TROUGH WILL STILL BE WELL TO THE WEST AND IS PRODUCING
SHOWERS ALL THE WAY BACK TO THE MISSISSIPPI RIVER. AS THE SURFACE
LOW REORGANIZES EAST OF THE MOUNTAINS...THIS SHOULD HELP TO
ENHANCE THE WRAP AROUND LIFT AND WHEN COMBINED WITH THE UPPER
TROUGH SHOULD HELP ENHANCE THIS WRAP AROUND BAND. BY 6Z...SHOULD
BEGIN TO SEE THE SHOWERS TAPER OFF FROM WEST TO EAST. THE UPSLOPE
FLOW KICKS IN AROUND 8Z IN THE MOUNTAINS WITH THE AIR ALOFT
FINALLY GETTING COLD ENOUGH TO GET SOME ICE CRYSTAL GROWTH SO DO
ALLOW THE PRECIPITATION TURN TO SNOW. THE UPSLOPE BEGINS TO WANE
AROUND 12Z.

FOR TEMPERATURES...HAVE HELD A TOUCH WARMER TOWARD THE MAV NUMBERS
AS THE CLOUDS SHOULD KEEP THE TEMPERATURES FROM FALLING NEARLY AS
MUCH AS THE MET WOULD SUGGEST.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
NORTHWEST FLOW KEEPS UPSLOPE SNOW OR MIXED PRECIP LIGHT SHOWERS
ACROSS THE NORTHEAST MOUNTAINS THRU THU MORNING. DRIER AIR MASS
MOVES IN FROM THE WEST BRINGING SOME CLEARING MAINLY SOUTH...CENTRAL
AND WEST SECTIONS SPREADING NORTH. THE NAM/ECMWF/RUC/GMOS AND THE
CANADIAN MODELS KEEPS DRY AIR FOR CLEAR SKIES THRU FRIDAY. ONLY THE
GFS SHOWS SOME MID LEVEL MOISTURE AROUND H7 LEVEL ADVECTING FROM THE
NORTHWEST. BELIEVE THE GFS IS OVERDONE OR TOO FAST BRINGING THESE
MID LEVEL MOISTURE OVER THE AREA. THEREFORE...KEPT CLEAR SKIES
THURSDAY THRU MID DAY FRIDAY...INCREASING CLOUDS FRONT NORTH TO
SOUTH WITH THE ONSET OF THE NEXT  WAVE.

THE NAM AND GFS SHOW AN UPPER WAVE OVER THE NORTHERN PLAINS WITH
SMALLER SHORT WAVES AHEAD OF IT MOVING ACROSS THE AREA FRI NIGHT AND
SAT. MODELS ARE SLOWER WITH THE ONSET OF QPF FIELD ACROSS OUR
NORTHERN SECTIONS. HAVE DELAYED ABOUT SIX HOURS THE PRECIP HAVING
SLIGHT CHANCES BY SAT 00Z...INCREASING TO CHANCES THRU THE
LOWLANDS...AND LIKELY ACROSS THE NORTHERN SECTIONS BY SAT 12Z.

EASY TEMPERATURE ASSESSMENT HAVING THE MAV AND MET NUMBERS FAIRLY
SIMILAR ON MAX AND MIN TEMPS FOR THU THROUGH FRI NIGHT ALTHOUGH
TWEAKED NUMBERS DOWN ACROSS THE NORTH. THE PROBLEM WAS ON FRI NIGHT
WHEN THEY SHOW ABOUT SEVEN DEGREES DIFFERENCE. OPTED TO GO WITH THE
WARMER MET AS FLOW WILL BE ALMOST ZONAL AND CLOUDS WILL BE ABUNDANT
WITH THE WAVES EXPECTED FRI NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WAVE MOVES ACROSS THE REGION ON SATURDAY...BUT LOOKS LIKE MOST OF
THE PRECIPITATION STAYS ON THE NORTHERN FRINGE OF THE FORECAST AREA.
SOME TIMING DIFFERENCES WITH THE NAM BEING FASTER THAN THE GFS AND
THE CURRENT FORECAST. WILL STAY WITH GFS TIMING FOR NOW AS IT IS
MORE CONSISTENT WITH CURRENT PACKAGE.

MODELS THEN HAVE SYSTEM DEVELOPING TO OUR SOUTH SUNDAY NIGHT AND
MONDAY. WITH COLD AIR IN PLACE OVER OUR REGION...SOME SNOW IS
POSSIBLE IF SYSTEM CAN PUMP MOISTURE THIS FAR BACK. BOTH ECMWF AND
GFS ARE SHOWING IT WILL...BUT LOCATION OF SURFACE LOW STILL LEAVES
DOUBTS. FOR TUESDAY AND WEDNESDAY...WENT CLOSER TO ECMWF.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A VARIETY OF CONDITIONS EXPECTED ACROSS THE REGION FOR THE NEXT 12
TO 24 HOURS AS UPPER TROUGH FINALLY SWINGS ACROSS THE OHIO VALLEY
AND PUSHED THE COLD FRONT EAST OF THE AREA. AHEAD OF THE FRONT
STILL SEEING CEILINGS IN THE VFR RANGE BETWEEN 3000 AND 5000
FT...BUT THE LIGHT SCATTERED RAIN SHOWERS ARE PRODUCING SOME MVFR
VISIBILITIES. BEHIND THE FRONT HOWEVER...CEILINGS FALL BELOW 2000
FT WITH SOME IFR CONDITIONS. THE FRONT IS FINALLY BEGINNING TO
MOVE AND THERE IS SOME CONVECTION RIGHT ALONG THIS FRONT. THIS
SHOULD REACH HTS AROUND 19Z AND THEN SLOWLY MOVE ACROSS THE AREA
EXITING EKN/BKW BETWEEN 00Z AND 3Z. THE WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT. HOWEVER...THE UPPER TROUGH WILL
CONTINUE TO PRODUCE SHOWERS BEHIND THE FRONT SO EXPECT TO SEE RAIN
FALL CONTINUE FOR SEVERAL HOURS AFTER THE FRONT PASSES WITH MVFR
VIS AND IFR CEILINGS POSSIBLE. THE WRAP AROUND MOISTURE WILL LIFT
AWAY FROM THE AREA AFTER 6Z SO CONDITIONS SHOULD THEN BEGIN TO
IMPROVE. THE NW FLOW WILL PRODUCE SOME UPSLOPE IN THE NRN
MOUNTAINS HOLDING THE MVFR CEILINGS AND POSSIBLY PRODUCING SOME
SNOW SHOWERS AT EKN. AT THIS TIME PLAYED A SNRA MIX AS THE
BOUNDARY LAYER WILL TAKE TIME TO COOL.

AFTER 12Z...THE MOISTURE DEPTH WILL BEGIN TO DECREASE SO WHILE THE
CLOUDS WILL LINGER IN THE NORTH...THE PRECIPITATION SHOULD END SO
EXPECT MAINLY VFR CEILINGS...BUT COULD HOLD MVFR IN THE MOUNTAINS.

AVIATION OUTLOOK /AFTER 18Z THUR/...NO SIG WX XPCTD.

&&

.HYDROLOGY...
NO CHANGES TO ONGOING FLOOD WATCH...HWVR PROBABLY COULD HAVE TRIMMED
A FEW WV COUNTIES...BUT JUST IN CASE KEEP THEM IN.

WE ARE WATCHING SUN/MON CREEK AND THE SHADE RIVER ATT WITH STRONG
RISES OCCURRING.  OTHER STREAMS IN SE OH SHALL SEE QUICK JUMPS THIS
MRNG AS THE SLUG OF RA OVER CNTRL OH DROPS S.  THE HOCKING RIVER
COULD GO INTO FLOOD LATER TODAY...SO THAT IS THE FIRST /MAIN/ RIVER
A WARNING COULD BE ISSUED FOR.  RAIN PULLS OUT TONIGHT...BUT OHIO
RIVER IS GOING TO BE A CONCERN DUE TO THE AMOUNT OF HEADWATER
RAINFALL.  IT APPEARS THE MIGHTY OHIO WILL BECOME SWOLLEN THURSDAY
AND FRIDAY.  BACKWATER PROBLEMS WILL LINGER INTO THE WEEKEND ON
FEEDING TRIBUTARIES INTO THE OHIO RIVER.  THE MUSKINGUM RIVER WILL
BE IN FLOOD LATER THIS MORNING AND WILL REMAIN THERE THROUGH
THURSDAY OR EVEN INTO FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ009>011-019-020.
OH...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-076-
     083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/ESS/RPY
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...RPY
AVIATION...ESS
HYDROLOGY...
Hazardous weather outlook, Mar 19, 3:14 AM EST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EDT WED MAR 19 2008

OHZ066-067-075-076-083>086-WVZ009>011-019-020-200815-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-
414 AM EDT WED MAR 19 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>018-024>040-046-047-
200815-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
414 AM EDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE WEATHER EXISTS TODAY AHEAD OF A COLD FRONT
WITH THE PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 19, 3:57 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
457 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0351 PM     FLOOD            LANGSVILLE              39.06N 82.25W
03/19/2008                   MEIGS              OH   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT TIME UNKNOWN
            SOMETIME BEFORE 351 PM 03/19/2008

&&

NNNN
Special weather statement, Mar 19, 4:26 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT WED MAR 19 2008

KYZ103-105-WVZ005-192215-
BOYD KY-LAWRENCE KY-WAYNE WV-
526 PM EDT WED MAR 19 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 526 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTHWEST OF
BLAINE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  LOCKWOOD...HOUCKVILLE...BUCHANAN...GALLUP...FALLSBURG AND EAST
  LYNN.

SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.50
INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 45 MPH
ARE ALSO POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Special weather statement, Mar 19, 4:47 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT WED MAR 19 2008

WVZ005-013-024-025-192245-
LOGAN WV-WAYNE WV-LINCOLN WV-MINGO WV-
547 PM EDT WED MAR 19 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 541 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WAYNE
COUNTY INTO SOUTHEASTERN KENTUCKY. THIS LINE WILL BE MOVING INTO
LINCOLN...MINGO AND LOGAN COUNTIES.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Mar 19, 4:49 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     FLOOD            12 N MARIETTA           39.60N 81.45W
03/19/2008                   WASHINGTON         OH   EMERGENCY MNGR

            STATE ROUTE 821 CLOSED FROM MILE MARKER 7 TO MILE MARKER
            10. DUCK CREEK OUT OF ITS BANKS.

&&

HATFIELD
Special weather statement, Mar 19, 5:01 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT WED MAR 19 2008

WVZ015-192300-
KANAWHA WV-
601 PM EDT WED MAR 19 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 601 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO
KANAWHA COUNTY. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Mar 19, 5:21 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT WED MAR 19 2008

WVZ013-015-026-027-192315-
KANAWHA WV-CLAY WV-LINCOLN WV-BOONE WV-
621 PM EDT WED MAR 19 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 621 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ENTERING KANAWHA
AND BOONE COUNTIES. WIND GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH
THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25

The radar

The Charleston,WV radar (KRLX), 13 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Kanawha

When
March 19, 5:31 PM EST
Where
Kanawha County, (Crw) Yeager Arpt
Measured
73 kt (84 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
38.370, -81.600

Thunderstorm Wind, Kanawha

When
March 19, 5:42 PM EST
Where
Kanawha County, 1.05 mi E of Big Chimney to 1 mi SSE of Pinch
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
38.401, -81.511

Several trees were blown down, some onto power lines.

Tornado, Kanawha

When
March 19, 5:43 PM EST to 5:44 PM EST
Where
Kanawha County, 1.64 mi ENE of Blue Creek to 1.55 mi ENE of Blue Creek
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
38.461, -81.423

In Youngs Bottom a tornado downed several trees, caused structural damage to several structures, and rolled a camper into a telephone pole. A pontoon boat was lifted onto a fence.

Thunderstorm Wind, Kanawha

When
March 19, 5:55 PM EST
Where
Kanawha County, Clendenin
Measured
70 kt (81 mph) estimated gust
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
38.480, -81.350

Straight line wind damage caused more damage in Clendenin than other locations along the Elk River Valley.

Thunderstorm Wind, Braxton

When
March 19, 6:20 PM EST
Where
Braxton County, 1 mi NNE of Gassaway
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.683, -80.763

Trees fell and blocked roads.

Thunderstorm Wind, Braxton

When
March 19, 6:23 PM EST
Where
Braxton County, Napier
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.780, -80.580

Trees fell onto power lines along Route 19.

Thunderstorm Wind, Braxton

When
March 19, 6:23 PM EST
Where
Braxton County, Little Birch
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.580, -80.700

A bus, used as a house, was blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2008Every state in 2008This day in weather historyThe tornado archive for West Virginia, 2008Warnings in West Virginia, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85631, 85633, 85632, 85634, 85636, 85635, 85637.